MAUDE Adverse Event Report: SMITH & NEPHEW, INC. NAIL PROX DROP; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. NAIL PROX DROP; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 71751131
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an inspection in the warehouse it was noticed the failure of defective devices.It was noticed that the nail prox drop ((b)(4)) has a defective attachment.Four genesis ii tibial alignment spiked fixation rod ((b)(4)), the screwdriver release handle ((b)(4)), the journey ii bcs articular insert trial size 5-6 9mm right ((b)(4)) , the journey ii bcs articular insert trial size 5-6 9mm left ((b)(4)), 0 deg 32 mm trial 48 mm ((b)(4)), the honeycomb ((b)(4)), the box chisel ((b)(4)), journey ii bcs articular insert trial size 1-2 11 mm right ((b)(4)), the lag screw 3.2 guide pin sleeve ((b)(4)), the medium hexdriver ((b)(4)), the subtroc lag screw driver ((b)(4)), the accord dual ended hex driver ((b)(4)) two thin osteo blade 8x3 ((b)(4)), the thin osteo blade 12x3 ((b)(4)) and the journey dcf ap fem cut blk 4 ((b)(4)) were noticed cracked.The nail prox drop ((b)(4)), the meta anterior drop ((b)(4)), the mi z handle acet reamer ((b)(4)) and two thin osteo blade 8x3 ((b)(4)) were noticed broken.No case involved.
 
Additional Manufacturer Narrative
The device, intended for use in treatment, was not returned for evaluation.Therefore, a product analysis could not be performed at this time and the reported event could not be confirmed.A review of the device history records for the listed batch did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
NAIL PROX DROP
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
UK  38116
MDR Report Key11593365
Report Number1020279-2021-02497
Device Sequence Number19737139
Product Code HSB
UDI-Device Identifier03596010515438
UDI-Public03596010515438
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K122170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71751131
Device Catalogue Number71751131
Device Lot Number17CCL0002
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/05/2021
Supplement Date Received by Manufacturer06/02/2021
Initial Report FDA Received Date03/30/2021
Supplement Report FDA Received Date06/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1